Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 16, 2001, 9:05 PM CDT for Clark County, Edgar County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 16, 2001, 9:05 PM CDT (02:05 UTC)
- Expired
- May 16, 2001, 10:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3005 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 170207 SVRSPI ILC023-045-170300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 905 PM CDT WED MAY 16 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS EASTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1000 PM CDT * AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH DENNISON...OR ABOUT 7 MILES SOUTHEAST OF PARIS...MOVING SOUTH SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS DAMAGING HAIL IN EXCESS OF 1 INCH IN DIAMETER ...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3958 8752 3946 8769 3893 8717 3911 8690 NNNN KMH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:44 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, May 16, 2:44 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 244 PM CDT WED MAY 16 2001 18Z SFC ANALYSIS SHOWS FRONTAL BOUNDARY MAKING SLOW PROGRESS THRU NW PORTIONS OF CWA. SO FAR LITTLE FANFARE WITH FRONT DESPITE ABUNDANT MOISTURE AND INSTABILITY. APPEARS THAT LACK OF DEVELOPMENT SO FAR MAY BE DUE TO ATMOSPHERIC CAP AND WEAK CONVERGENCE ALONG BOUNDARY. STILL LOOKING AT POSSIBILITY OF TSRA ACRS AREA LATE THIS AFT AND EVE. WL NEED TO MONITOR TRENDS FOR ZONE ISSUANCE WORDING. FCST CHALLENGE THIS RUN WL CONT TO BE PCPN CHANCES. WL CONT TO SIDE CLOSER TO ETA SOLUTION THIS RUN. ONCE AGAIN MESO-SCALE FEATURES WL BE KEY TO FCST AND ETA IS USUALLY FAVORED WITH THIS SCENARIO. ALSO...AM A BIT LEARY OF AVN DEPICTION OF CONVECTIVELY GENERATED S/WVS AND THE AFFECT THEY HAVE ON FCST PARAMETERS. ALSO AGREE WITH ETA SHOWING FNT MOVING THRU AREA SLOWER LATE THU/ERLY FRI AS NUMEROUS WAVES ALONG FNT LIKELY TO STALL UP PROGRESS. S/WV ENERGY ALONG THE CANADIAN/U.S. BORDER HAS DONE AN EFFECTIVE JOB OF FLATTENING THE UPR RIDGE...WITH ZONAL FLOW DOMINATING ACRS WRN 2/3 OF CONUS. CURRENT BOUNDARY ACRS CRL IL IS EXPECTED TO STALL OUT ACRS OUR AREA LATER TODAY AS IT BECOMES NEARLY PARALLEL WITH UPR LVL FLOW. AFT THE POSSIBILITY OF LATE AFT/EVE CONVECTION...FOCUS WL SHIFT TO NOCTURNAL CONVECTION CHANCES...AS 850 LLJ FOCUSES ACTIVITY ALONG BOUNDARY ACRS KS/MO. CHANCY POPS STILL LOOK GOOD...ESP SW CWA...AS THIS CONVECTION TRACKS EWRD TOWARD REGION OVERNIGHT. NEXT IN SERIES OF S/WVS IS EXPECTED TO TRACK EWRD THRU NRN PLAINS TONIGHT. THIS WILL BRING A CF TOWARD IL BY THU AFT. LOT OF QUESTIONS ABOUT POSSIBILITY OF S/WV/OUTFLOW BOUNDARY INTERACTIONS WITH EARLIER CONVECTION...BUT OMEGA/CONVERGENCE FIELDS AND INSTABILITY PARAMETERS IMPRESSIVE AND GOING 50 POPS LOOK WARRENTED. BASED ON ETA TIMING OF THE FRONT...WL NEED TO EXTEND PCPN CHANCES THRU THE NIGHT NW 1/2 OF CWA...AND KEEP MENTION IN SE MUCH OF THE DAY FRI. EXTENDED STILL LOOKS ON TRACK AT THIS POINT. BEST PCPN CHANCES CONFINED TO MON AND TUE AS MRF AGAIN SHOWS VIGOROUS S/WV CARVING OUT ACRS THE NATION/S MID-SECTION. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 070/086 061/076 055 81452 PIA TB 068/086 059/075 053 81351 DEC TB 069/088 060/076 054 81452 CMI EB 068/089 060/076 053 81343 MTO EB 069/089 064/081 056 81344 LWV EB 069/089 066/083 056 81344 .ILX...NONE. K$$ PLAHMER
In the hours before
Special weather statement, May 16, 7:55 PM CDT, 1 hour 10 minutes before
ILZ044>046-054>057-062-063-067-068-072-073-170115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 755 PM CDT WED MAY 16 2001 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS WILL BE ALLOWED TO EXPIRE AT 8 PM... ALTHOUGH SCATTERED THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE AREA OVERNIGHT...NO ORGANIZED SEVERE WEATHER IS EXPECTED. THEREFORE... THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIREu AT 8 PM FOR THE FOLLOWING COUNTIES... CHAMPAIGN...VERMILION...PIATT...MOULTRIE...DOUGLAS...EDGAR... COLES...CUMBERLAND...CLARK...JASPER...CRAWFORD...RICHLAND... AND LAWRENCE. FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 10:00 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| May 16, 11:23 PM CDT | Flash Flood Warning | ILX | Edgar | 3 hr |
| May 17, 2:58 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 47 min |
| May 17, 3:34 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
| May 17, 3:45 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 45 min |
| May 17, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 50 min |
| May 17, 8:02 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.